Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Had unsafe sex. On birth control, light period. What is the meaning?

I am on birth control . I have unprotected sex with my boyfriend but I ve always started on time and lasted like normal. About two months ago my period started getting lighter but I figured that was because I ve been on my birth control for two years now. This month however is different. I started my period on January 16 and it did what is has been doing for the last couple of months but lasted normally. But now it s January 30 not even a week since my last day on my period and I m starting to bleed again. It s not period blood either. What could this mean?
Asked On : Sun, 3 Feb 2013
Answers:  1 Views:  18
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
thanks for the query,

Failure rate of birth control pills ranges between 0.2-1.5.

Bleeding on Jan 30 could be implantation bleed followed by threatened miscarriage.
I recommend you to get a urine pregnancy test followed by Ultrasonography to be more sure.

If UPT is negative, Wait for 1 more week and get your hormonal levels checked.
It could be dysfunctional uterine bleeding.

Hope this helps,

Dr Nilofer
Answered: Sun, 3 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor